Alert archive / Michigan / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 84, NWS Grand Rapids, MI

August 1, 2014Montcalm County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Aug 1, 2014, 3:14 PM EDT for Montcalm County, Michigan. It was in force for 17 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2014, 3:14 PM EDT (19:14 UTC)
Expired
Aug 1, 2014, 3:31 PM EDT
In force
17 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Montcalm County, MI

The radar

The Grand Rapids radar (KGRR), 48 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 3:15 PM EDTHAIL 0.251 Nw Greenville, MISPOTTER REPORTED PEA SIZED HAIL IN GREENVILLE.
Aug 1, 3:20 PM EDTHAIL 0.881 Nw Greenville, MINICKEL SIZE HAIL REPORTED BY A SPOTTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2014-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 477 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2014-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
477 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1320 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

467 
WUUS53 KGRR 011914
SVRGRR
MIC117-012015-
/O.NEW.KGRR.SV.W.0084.140801T1914Z-140801T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
314 PM EDT FRI AUG 1 2014

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL MONTCALM COUNTY IN CENTRAL MICHIGAN...

* UNTIL 415 PM EDT

* AT 313 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  GREENVILLE...AND MOVING EAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  GREENVILLE...         FENWICK...            SIDNEY...
  SHERIDAN...           AMSDEN...             GOWEN...
  KINGS CORNER...       SHERIDAN CLARK ARPT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4325 8502 4312 8502 4312 8531 4326 8530
TIME...MOT...LOC 1914Z 270DEG 12KT 4317 8526

HAIL...1.00IN
WIND...60MPH

$$

MJS
2 follow-up statements
084 
WWUS53 KGRR 011923
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
323 PM EDT FRI AUG 1 2014

MIC117-012015-
/O.CON.KGRR.SV.W.0084.000000T0000Z-140801T2015Z/
MONTCALM MI-
323 PM EDT FRI AUG 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
MONTCALM COUNTY UNTIL 415 PM EDT...

AT 320 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GREENVILLE...
AND MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED. NICKEL SIZE HAIL WAS REPORTED 1 MILE 
NORTHWEST OF GREENVILLE.
        

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  GREENVILLE...         FENWICK...            SIDNEY...
  SHERIDAN...           AMSDEN...             GOWEN...
  KINGS CORNER...       SHERIDAN CLARK ARPT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4325 8502 4312 8502 4312 8531 4326 8530
TIME...MOT...LOC 1923Z 270DEG 12KT 4317 8522

HAIL...1.00IN
WIND...60MPH

$$

93
475 
WWUS53 KGRR 011931
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
331 PM EDT FRI AUG 1 2014

MIC117-011941-
/O.CAN.KGRR.SV.W.0084.000000T0000Z-140801T2015Z/
MONTCALM MI-
331 PM EDT FRI AUG 1 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MONTCALM COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4325 8502 4312 8502 4312 8531 4326 8530
TIME...MOT...LOC 1931Z 270DEG 12KT 4317 8518

$$

93

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 1:37 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Aug 1, 1:37 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
137 PM EDT FRI AUG 1 2014

LATEST UPDATE...
AVIATION

.SYNOPSIS...
ISSUED AT 115 PM EDT FRI AUG 1 2014

A WEAK AREA OF HIGH PRESSURE WILL REMAIN IN CONTROL OF OUR WEATHER
THROUGH THE WEEKEND. A FEW AFTERNOON OR EVENING THUNDERSTORMS
COULD POP UP SATURDAY. OVERALL TEMPERATURES WILL BE NEAR TO
SLIGHTLY ABOVE NORMAL. A COLD FRONT WILL PUSH THROUGH THE REGION
BY TUESDAY WITH THUNDERSTORMS POSSIBLE ON MONDAY.

&&

.SHORT TERM...(TODAY THROUGH SUNDAY)
ISSUED AT 328 AM EDT FRI AUG 1 2014

NO CHANGES TO THE GOING FCST THROUGH THE DAY ON SUNDAY.

THE BEST THREAT OF STORMS IN THE SHORT TERM WILL BE DURING THE DAY
TODAY. THIS IS PARTIALLY DUE TO THE GREATEST AMOUNT OF INSTABILITY
EXPECTED WITH TEMPS INCHING UP INTO THE 80S WITH DEW POINTS INCHING
UP TOWARD 60. IT IS ALSO EXPECTED AS MID LEVELS COOL A TAD...AND A
WAVE SLOWLY MOVING ACROSS THE REGION. THE BEST THREAT OF A FEW
STRONGER STORMS IS ALSO EXPECTED TODAY. CAPES ARE EXPECTED TO
INCREASE UP TO AROUND 1500 J/KG. A GOOD DEAL OF THIS CAPE WILL BE IN
THE -10C TO -30C LAYER TO HELP WITH GOOD HAIL PRODUCTION. DEEP LAYER
SHEAR WILL BE LACKING WITH VALUES BELOW 20 KNOTS POINTING TOWARD
PULSE TYPE STORMS.

WE WILL SEE THE CHC OF STORMS CONTINUE FOR THE DAY ON SAT...HOWEVER
THE COVERAGE AND STRENGTH WILL LIKELY BE A LITTLE LOWER COMPARED TO
TODAY. THE UPPER TROUGH AXIS WILL SHIFT EAST OF THE STATE...ALTHOUGH
SLIGHTLY COOL MID LEVELS WILL REMAIN. LOWER TO MID 80S AND 60 DEGREE
DEW POINTS WILL PRODUCE 500-1000 J/KG OF CAPE. THE MAIN FOCUS ON SAT
WILL LIKELY BE LAKE BREEZES CONVERGING DOWN THE MIDDLE OF THE LOWER
PENINSULA FROM LAKES MICHIGAN AND HURON.

WE HAVE CONTINUED WITH A DRY FCST FOR THE DAY ON SUN. WE WILL SEE
SHORT WAVE RIDGING OVERHEAD EARLY AND THEN SLOWLY SHIFT EAST OF THE
AREA DURING THE DAY ON SUN. FCST SOUNDINGS SHOW THIS RIDGING
SUPPLYING A GOOD DEAL OF SUBSIDENCE TO THE AREA...CAPPING ANY
POTENTIAL OF VERTICAL DEVELOPMENT. WE CAN NOT ENTIRELY RULE OUT A
RENEGADE SHOWER/STORM POPPING ON THE LAKE BREEZE WITH THE LIGHT FLOW
IN PLACE...HOWEVER THE CHC IS TOO LOW AT THIS TIME TO INCLUDE IN THE
FCST.

.LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY)
ISSUED AT 328 AM EDT FRI AUG 1 2014

THE PRIMARY WEATHER CONCERN FOR THIS FORECAST PERIOD IS THE THREAT
OF WIDESPREAD RAIN/THUNDERSTORMS NEARLY EACH DAY FROM MONDAY THROUGH
THURSDAY. LITTLE QUESTION NO HEAT WAVES ARE ON THE WAY... NOR WOULD
I EXPECT ANY UNSEASONABLY STRONG SURGES OF COLD AIR DURING THIS TIME
PERIOD.

OVERALL THE LONGWAVE TROUGH OVER EASTERN CANADA AND THE EASTERN
CONUS CONTINUES WITH LITTLE CHANGE THROUGH THIS COMING WEEK.  WHAT
NEEDS TO BE WATCHED THROUGH IS MODEL TRENDS FOR HOW DEEP THE NEXT
UPPER LEVEL TROUGH BECOMES.  WE HAVE TWO RECURVING TYPHOONS IN THE
WESTERN PACIFIC AND IF YOU REMEMBER THE RECURVING OF NEOGURI (CAT 4)
THE FIRST WEEK OF JULY AND THE RECURVING OF MATMO (CAT 2) BOTH LEAD
TO SIGNIFICANT PERIODS OF COLD WEATHER WITHIN ABOUT A WEEK OF THEIR
RECURVING. WE NOW HAVE HALONG ABOUT TO RECURVE. I HAVE TO BELIEVE
THE ECMWF 01/00Z RUN...WHICH SHOWS A DEEPER EASTERN UPPER LEVEL
TROUGH THAN THE GFS IN THE WED/THU TIME FRAME... IS MOVER CORRECT.
THAT WOULD LEAD TO TWO PERIOD OF THUNDERSTORMS... MONDAY INTO
TUESDAY AS THAT NEXT NORTHERN STREAM COLD FRONT COMES THROUGH AND
AGAIN THURSDAY/FRIDAY AS THE NEXT UPSTREAM SHORTWAVE MOVES INTO THE
LONGWAVE TROUGH OVER THE EASTERN CONUS.

FOR NOW THOUGH I KEEP CHANCE POPS THROUGH THE EXTENDED PERIOD SINCE
IT IS POSSIBLE THE GFS WOULD BE CORRECT AND THE FRONT WOULD NOT GET
AS FAR SOUTH AT THE LATEST ECMWF SUGGESTS IT WILL. HOWEVER DO NOT BE
SURPRISED TO SEE OUR FORECAST POPS FOR WED LOWER OVER TIME AND
COOLER TEMPERATURES COME INTO THE FORECAST THEN TOO.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 134 PM EDT FRI AUG 1 2014

SCATTERED STORMS ARE BEGINNING TO DEVELOP AS INSTABILITY INCREASES
THIS AFTERNOON. KEPT A VCTS COMMENT IN THE TAFS EXCEPT AT KMKG
WHICH WILL BE IN THE LAKE SHADOW. PCPN WILL WANE TOWARD SUNSET.
LINGERING LOW LEVEL MOISTURE...ESPECIALLY AT THE SRN TAF SITES
COUPLED WITH LIGHT WINDS OVERNIGHT WILL RESULT IN SOME FOG
OVERNIGHT.

&&

.MARINE...
ISSUED AT 1041 AM EDT FRI AUG 1 2014

OVERALL LOOKS LIKE GOOD BOATING CONDITIONS ON THE LAKE THROUGH THE
WEEKEND. OUTSIDE OF A LOCALIZED THUNDERSTORM...CONDITIONS WILL
FEATURE WINDS MOSTLY UNDER 15 KNOTS...LOW WAVE HEIGHTS AND WARMING
WATER TEMPERATURES.

&&

.HYDROLOGY...
ISSUED AT 115 PM EDT FRI AUG 1 2014

OTHER THAN A COUPLE OF AFTERNOON THUNDERSTORMS THE WEATHER WILL BE
MAINLY DRY. RUNOFF WILL BE LIMITED DUE THE LOCALIZED NATURE OF THE
STORMS. THE ONLY REAL POTENTIAL IMPACT WOULD BE ISOLATED URBAN
FLOODING IF A STORM HAPPENED TO STALL OVER A CITY.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
&&

SYNOPSIS...MJS
SHORT TERM...NJJ
LONG TERM...WDM
AVIATION...93
HYDROLOGY...MJS
MARINE...MJS
Hazardous weather outlook, Aug 1, 5:04 AM EDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
504 AM EDT FRI AUG 1 2014

MIZ037>040-043>046-050>052-056>059-064>067-071>074-020915-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
504 AM EDT FRI AUG 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY INTO THIS EVENING.
WHILE SEVERE STORMS ARE NOT EXPECTED SOME OF THE STRONGER STORMS
MAY HAVE GUSTY WINDS AND SMALL HAIL. THE GREATEST RISK OF
THUNDERSTORMS IS THIS AFTERNOON EAST OF US-131. ANY STORMS THAT DO
DEVELOP SHOULD MOVE SOUTHEAST AROUND 25 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE SATURDAY... THEN AGAIN MONDAY THROUGH
THURSDAY. THE GREATEST RISK FOR STRONG STORMS WILL BE MONDAY
AFTERNOON INTO TUESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LMZ844>849-020915-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
504 AM EDT FRI AUG 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

EXPECT AREAS OF FOG TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AREA OF FOG ARE POSSIBLE THROUGH THE WEEKEND.

THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH THURSDAY WITH THE
STRONGEST STORMS EXPECTED MONDAY INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WDM

In the hours before

Special weather statement, Aug 1, 1:51 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
151 PM EDT FRI AUG 1 2014

MIZ044-045-011845-
MECOSTA-NEWAYGO-
151 PM EDT FRI AUG 1 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WOODVILLE...MOVING EAST AT 15 MPH.

ONE HALF INCH DIAMETER HAIL...WIND GUSTS GREATER THAN 40 MPH...
OCCASIONAL CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4377 8532 4348 8534 4352 8579 4370 8582
TIME...MOT...LOC 1751Z 264DEG 12KT 4362 8568

MJS
Special weather statement, Aug 1, 2:42 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
242 PM EDT FRI AUG 1 2014

MIZ051-057-058-011945-
IONIA-KENT-MONTCALM-
242 PM EDT FRI AUG 1 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SPENCER TWP...MOVING EAST AT 5 MPH.

ONE HALF INCH DIAMETER HAIL...WIND GUSTS GREATER THAN 40 MPH...
OCCASIONAL CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM.

LOCATIONS THAT COULD BE IMPACTED INCLUDE...
  GREENVILLE...         STANTON...            TURK LAKE...
  LANGSTON...           FENWICK...            SIDNEY...
  SHERIDAN...           SPENCER TOWNSHIP...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4334 8500 4307 8503 4314 8551 4332 8549
TIME...MOT...LOC 1842Z 275DEG 6KT 4323 8537

MJS
Local storm report, Aug 1, 2:54 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
254 PM EDT FRI AUG 1 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             4 WNW MORLEY            43.51N 85.51W
08/01/2014  E0.88 INCH       MECOSTA            MI   PUBLIC

            DIME TO NICKEL DIAMETER HAIL REPORTED.

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Special weather statement, Aug 1, 2:55 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
255 PM EDT FRI AUG 1 2014

MIZ044-045-051-012000-
MECOSTA-MONTCALM-NEWAYGO-
255 PM EDT FRI AUG 1 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WHITE CLOUD...MOVING EAST AT 10 MPH.

NICKEL SIZE HAIL...WIND GUSTS GREATER THAN 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  MORLEY...             WOODVILLE...          GOODWELL TWP...
  GOODWELL TWP...       NEWYAGO STATE PARK... STANWOOD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

&&

LAT...LON 4369 8529 4343 8527 4350 8586 4369 8583
TIME...MOT...LOC 1855Z 279DEG 7KT 4359 8573

MJS

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 1:51 PM EDTSpecial Weather StatementGRRMecosta, Newaygo54 min
Aug 1, 2:42 PM EDTSpecial Weather StatementGRRMontcalm63 min
Aug 1, 2:55 PM EDTSpecial Weather StatementGRRMecosta, Newaygo65 min
Aug 1, 3:45 PM EDTSevere Thunderstorm WarningGRRMontcalm39 min
Aug 1, 3:50 PM EDTAreal Flood AdvisoryGRRLake, Mecosta, Montcalm, Newaygo6 hr
Aug 1, 3:55 PM EDTSevere Thunderstorm WarningGRRClinton, Ingham34 min
Aug 1, 4:23 PM EDTSpecial Weather StatementGRRKalamazoo67 min
Aug 1, 4:26 PM EDTSpecial Weather StatementGRRMontcalm64 min
Aug 1, 4:54 PM EDTSevere Thunderstorm WarningGRRClinton20 min
Aug 1, 7:39 PM EDTSpecial Weather StatementGRRIonia66 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.